Alert archive / Maine / Gale Warnings in 2018
Gale Warning 35, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Nov 26, 2018, 3:19 AM EST. It took effect at Nov 27, 2018, 12:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2018, 3:19 AM EST (08:19 UTC)
- In effect from
- Nov 27, 2018, 12:00 AM EST
- Expired
- Nov 27, 2018, 4:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
227 WHUS71 KCAR 260819 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 319 AM EST Mon Nov 26 2018 ANZ050-051-261630- /O.CAN.KCAR.SC.Y.0088.000000T0000Z-181126T1800Z/ /O.UPG.KCAR.GL.A.0021.181127T0400Z-181127T1600Z/ /O.NEW.KCAR.GL.W.0035.181127T0500Z-181127T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 319 AM EST Mon Nov 26 2018 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from midnight tonight to 11 AM EST Tuesday. The Small Craft Advisory has been cancelled. The Gale Watch is no longer in effect. * WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 47 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-261630- /O.UPG.KCAR.GL.A.0021.181127T0400Z-181127T1600Z/ /O.NEW.KCAR.GL.W.0035.181127T0500Z-181127T1600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 319 AM EST Mon Nov 26 2018 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from midnight tonight to 11 AM EST Tuesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 45 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
6 follow-up statements
471 WHUS71 KCAR 260919 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 419 AM EST Mon Nov 26 2018 ANZ050>052-261730- /O.CON.KCAR.GL.W.0035.181127T0500Z-181127T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 419 AM EST Mon Nov 26 2018 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... * WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 50 kt. Seas 13 to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
129 WHUS71 KCAR 261520 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1020 AM EST Mon Nov 26 2018 ANZ050>052-270000- /O.CON.KCAR.GL.W.0035.181127T0500Z-181127T1600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1020 AM EST Mon Nov 26 2018 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... * WINDS AND SEAS...East winds 25 to 35 kt with gusts up to 45 kt. Seas 13 to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Norcross
783 WHUS71 KCAR 262116 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 416 PM EST Mon Nov 26 2018 ANZ050>052-271000- /O.EXT.KCAR.GL.W.0035.181127T0500Z-181127T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 416 PM EST Mon Nov 26 2018 ...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY... * WINDS AND SEAS...East winds 30 to 40 kt with gusts up to 45 kt. Seas 13 to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Norcross
441 WHUS71 KCAR 270059 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 759 PM EST Mon Nov 26 2018 ANZ050>052-271100- /O.CON.KCAR.GL.W.0035.181127T0500Z-181127T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 759 PM EST Mon Nov 26 2018 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY... * WINDS AND SEAS...East winds 30 to 35 kt with gusts up to 45 kt. Seas 10 to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ VJN
171 WHUS71 KCAR 271654 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1154 AM EST Tue Nov 27 2018 ANZ050>052-272100- /O.EXT.KCAR.GL.W.0035.000000T0000Z-181127T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1154 AM EST Tue Nov 27 2018 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...East winds 20 to 30 kt with gusts up to 40 kt. Seas 12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Norcross
139 WHUS71 KCAR 272124 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 424 PM EST Tue Nov 27 2018 ANZ050>052-280600- /O.EXP.KCAR.GL.W.0035.000000T0000Z-181127T2100Z/ /O.NEW.KCAR.SC.Y.0089.181127T2124Z-181128T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 424 PM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until 7 AM EST Wednesday. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 11 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Norcross
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Nov 26, 12:19 AM EST, 3 hours earlier.
Area forecast discussion, Nov 26, 12:19 AM EST, 3 hours before
Area Forecast Discussion
National Weather Service Caribou ME
1219 AM EST Mon Nov 26 2018
.SYNOPSIS...
High pressure will build across the region late tonight into
Monday. Low pressure will then approach from the southwest late
Monday night and slowly cross the region through Wednesday.
&&
.NEAR TERM /THROUGH TODAY/...
1220 am update...
Light band of snow showers effect northeastern Aroostook at this
time and hv worded fcst accordingly. Kept mention of patchy
freezing drizzle as well with dry air working in aloft courtesy
of building upr lvl ridge. No other significant changes with
this update.
Orgnl Disc: Low pressure east of Cape Cod continues to move
into the open Atlantic and an upper trof axis continues to lift
into the Canadian Maritimes, the precipitation will continue to
diminish through early this evening. Once the steadier
precipitation exits this evening, expect plenty of low clouds to
linger through the overnight with possible patchy freezing
drizzle and fog. Lows overnight will generally range from the
low to mid 20. Monday will be a mainly cloudy day as the upper
ridge axis builds across the region. High temperatures on Monday
will range from the mid 30s north to upper 30s central and
downeast.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
Have issued a Winter Storm Watch across northern and central
portions of the forecast area from the early morning hours
Tuesday into Wednesday morning for the potential of 7 or more
inches of snow. Low pressure tracking east from the Great Lakes
will weaken across western New England Monday night, while an
intensifying secondary coastal low tracks toward southern Maine.
Precipitation will expand across the region Monday night.
Expect precipitation will be mostly in the form of snow inland
from the Downeast coast Monday night. Along the Downeast coast,
warmer low level air being drawn onshore from the Gulf of Maine
should allow the snow to mix with rain or change to all rain
late. The secondary low occludes and is captured beneath the
upper low Tuesday, slowing the movement of the surface low.
Expect precipitation will remain in the form of snow across the
northern half of the forecast area Tuesday. South of this area
the snow should mix with rain in a corridor dependent on the
extent of low level warming. Along the Downeast coast, expect
enough warm air will be drawn onshore to allow precipitation to
transition to all rain. The vertically stacked surface/upper
low then remains in the vicinity of the region Tuesday night
through Wednesday while moving slowly. However, uncertainty
still exists regarding the exact location of the surface/upper
low which will impact both the low level thermal field and
precipitation totals Tuesday night into Wednesday. Generally
expect precipitation to remain in the form of snow across
northern areas Tuesday night, while the rain/snow mix or rain
transitions back to mostly snow across the remainder of the
region. The steadier precipitation Tuesday night through
Wednesday is expected across northern areas with the deformation
zone, with lesser precipitation chances Downeast. Additional
snow accumulations are expected across mostly the north and
mountains Tuesday night through Wednesday. Generally expect
temperatures at near normal, to slightly below normal, levels
Tuesday/Wednesday. However, uncertainty does still exist
regarding the low level thermal field.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The surface/upper low begin to drift east Wednesday night, with
troffing extending back across the forecast area. The troffing
will support a chance of snow showers across mostly the north
and mountains. The surface/upper low slowly moves east Thursday,
with high pressure building toward the region late. Expect
decreasing snow shower chances across the north and mountains
Thursday, with partly cloudy skies Downeast. High pressure will
cross the region Friday through early Saturday then begin to
exit across the Maritimes. Low pressure is expected to track
through the Great Lakes Sunday while high pressure exits across
the Maritimes. Precipitation should begin to expand across the
region Saturday night into Sunday, though how rapidly this
occurs is still uncertain along with precipitation types. Near
normal, to slightly below normal, level temperatures are
expected Thursday. Below normal level temperatures are expected
Friday through Sunday.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
NEAR TERM: MVFR cigs expected over northern terminals through
the mid-morning hours before becoming VFR. Light snow will
impact FVE and CAR with visibility reductions for the next 3
hours this mrng. MVFR expected to return to the north after 00z
ahead of approaching winter storm. IFR cigs expected for
Downeastterminals thru 12z before improving to MVFR after 12z
and possibly VFR at BHB. Cigs decrease to MVFR this evening.
SHORT TERM: Conditions will lower to IFR/LIFR levels Monday
night. Expect IFR/LIFR, with occasional VLIFR, conditions across
the region Tuesday. IFR/LIFR conditions are expected across
northern areas Tuesday night, with MVFR/IFR conditions Downeast.
Precipitation is expected to remain in the form of snow across
northern areas into Wednesday. Across interior Downeast areas,
precipitation should start in the form of snow Monday night,
transition to a snow/rain mix Tuesday then transition back to
snow Tuesday night. Along the Downeast coast a snow/rain mix will
develop Monday night, transition to all rain Tuesday, then
transition back to a rain/snow mix Tuesday night. MVFR/IFR
conditions are expected across northern areas Wednesday into
Wednesday night, with occasional MVFR conditions Downeast.
Occasional MVFR conditions are expected across mostly the north
and mountains Thursday. Occasional MVFR conditions could
persist across the north and mountains Friday, with VFR
conditions Downeast.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect for the
outer waters beginning this evening and continuing into Monday
afternoon, mainly for seas.
SHORT TERM: Winds will increase Monday night. A Gale Watch has
been issued effective from the early morning hours Tuesday
through Tuesday morning. Small craft advisory conditions are
then expected Tuesday afternoon through Wednesday. Visibilities
will be reduced in rain Monday night into Wednesday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from late tonight through Wednesday morning
for MEZ001>006-010-011-031-032.
MARINE...Gale Watch from this evening through Tuesday morning for
ANZ050>052.
Small Craft Advisory until 1 PM EST this afternoon for ANZ050-
051.
&&
Near Term...Farrar
Short Term...Norcross
Long Term...Norcross
Aviation...Farrar/Norcross
Marine...Farrar/NorcrossHazardous weather outlook, Nov 25, 7:01 PM EST, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 701 PM EST Sun Nov 25 2018 MEZ001>006-010-011-031-032-270015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 701 PM EST Sun Nov 25 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-270015- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 701 PM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Significant snowfall is possible over this area Monday night into Tuesday morning, especially inland from the immediate coast, before a changeover to rain Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-270015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 701 PM EST Sun Nov 25 2018 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
In the hours before
Local storm report, Nov 25, 10:11 PM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1011 PM EST SUN NOV 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW CARIBOU 46.86N 68.01W
11/25/2018 M0.4 INCH AROOSTOOK ME TRAINED SPOTTER
&&The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:16 AM EST | Winter Storm Warning | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 45 hr |
| Nov 26, 3:36 PM EST | Winter Weather Advisory | CAR | Hancock, Penobscot, Washington | 24 hr |
| Nov 26, 3:49 PM EST | Wind Advisory | CAR | Hancock, Washington | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.